MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that after implantation of intraocular lens (iol), the patient manifested refraction.Post operation it was determined that the patient would have a better outcome with a 16.5 diopter lens.The lens was explanted in a secondary procedure with a 16.5d lens.The patient was much happier after replacement.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
The root cause cannot be determined, for the reported complaint.The file indicated, the lens was explanted.The sample was not returned, for an evaluation.Based on the information provided in the initial report, the complaint may be related to a coincidental event unrelated to the quality of the lens.Information was provided in the file that a surgeon followed his pre-op plan.And implanted the correct lens for a patient complaint lens 17.5 diopter.Upon follow-up and post op manifest refraction, it was determined, that the patient would have a better outcome with a 16.5 diopter lens, so the surgeon performed an iol exchange.Indeed the patient is much happier.This information suggests that the replacement lens may have been a better selection for this patient's vision needs or preferences.While it is indicated, that a 16.5 diopter lens was used as the replacement lens.The specific lens model has not been confirmed.Multiple follow ups were attempted for additional information.No further information has been provided.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15173247
Report Number1119421-2022-01713
Device Sequence Number6213040
Product Code POE
UDI-Device Identifier00380652421188
UDI-Public00380652421188
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2025
Device Model NumberDFT015
Device Lot Number15112283
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown